JournalszaaVol. 25, No. 4pp. 421–434

Best Possible Maximum Principles for Fully Nonlinear Elliptic Partial Differential Equations

  • G. Porru

    Università Studi Cagliari, Italy
  • S. Vernier-Piro

    Università Studi Cagliari, Italy
  • A. Safoui

    University of Marrakesh, Morocco
Best Possible Maximum Principles for Fully Nonlinear Elliptic Partial Differential Equations cover
Download PDF

Abstract

We investigate a class of equations including generalized Monge--Ampere equations as well as Weingarten equations and prove a maximum principle for suitable functions involving the solution and its gradient. Since the functions which enjoy the maximum principles are constant for special domains, we have a so called best possible maximum principle that can be used to find accurate estimates for the solution of the corresponding Dirichlet problem. For these equations we also give a variational form which may have its own interest.

Cite this article

G. Porru, S. Vernier-Piro, A. Safoui, Best Possible Maximum Principles for Fully Nonlinear Elliptic Partial Differential Equations. Z. Anal. Anwend. 25 (2006), no. 4, pp. 421–434

DOI 10.4171/ZAA/1299